Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2013, 9:18 PM CDT for Lyon County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 21, 2013, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 135 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:20 PM CDT | HAIL 1 | 6 Nw Marshall, MN | MOSTLY NICKEL SIZE BUT A FEW AS BIG AS QUARTERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS53 KFSD 220218
SVRFSD
MNC083-220300-
/O.NEW.KFSD.SV.W.0044.130622T0218Z-130622T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LYON COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 1000 PM CDT
* AT 917 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GHENT...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LYON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4462 9560 4454 9558 4439 9559 4439 9597
4464 9596 4463 9561
TIME...MOT...LOC 0218Z 270DEG 22KT 4450 9583
HAIL...1.00IN
WIND...<50MPH
$$
CHENARD2 follow-up statements
399
WWUS53 KFSD 220242
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT FRI JUN 21 2013
MNC083-220300-
/O.CON.KFSD.SV.W.0044.000000T0000Z-130622T0300Z/
LYON MN-
942 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LYON
COUNTY UNTIL 1000 PM CDT...
AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHALL...AND
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4462 9560 4454 9558 4439 9559 4439 9597
4464 9596 4463 9561
TIME...MOT...LOC 0242Z 275DEG 13KT 4449 9573
HAIL...1.00IN
WIND...<50MPH
$$252
WWUS53 KFSD 220258
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
958 PM CDT FRI JUN 21 2013
MNC083-220309-
/O.EXP.KFSD.SV.W.0044.000000T0000Z-130622T0300Z/
LYON MN-
958 PM CDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LYON COUNTY WILL
EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4462 9560 4454 9558 4439 9559 4439 9597
4464 9596 4463 9561
TIME...MOT...LOC 0259Z 275DEG 13KT 4448 9564
$$
CHENARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:51 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 6:51 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
651 PM CDT FRI JUN 21 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 404 PM CDT FRI JUN 21 2013
WITH ON GOING CONVECTION WILL NOT GET TO THE REAL NITTY GRITTY
DETAILS OF EVERY LITTLE SHORT WAVE PASSAGE. OBVIOUSLY DEALING WITH
CONVECTION RIGHT NOW IN EAST CENTRAL SD...CURRENTLY RIDING TO THE
NORTH OF SIGNIFICANT CAPPING. ML CINS CONTINUE TO BE HIGH FOR
AREAS SOUTH OF I 90 WHICH IS FORECAST TO CONTINUE THROUGH THE
NIGHT. THIS CURRENT ROUND OF CONVECTION WILL MOVE THROUGH OUR
FORECAST AREA BEFORE 00Z TO 01Z...AND THERE IS A GREAT AMOUNT OF
UNCERTAINTY WITH REGARDS TO PRECIPITATION CHANCES AFTER THAT. THE
MAIN THREAT WITH THIS CURRENT CONVECTION WILL CONTINUE TO BE
STRONG WINDS...WITH AN ISOLATED TORNADO THREAT ALONG A WARM FRONT
DRAPED IN THAT LOCATION. THE QUESTION IS WHAT HAPPENS AFTER EARLY
THIS EVENING. NOT TOTALLY CONVINCED YET THAT THINGS WILL LIGHT UP
ALONG AND SOUTH OF I 90 THIS EVENING...OR EVEN AFTER MIDNIGHT FOR
THAT MATTER WITH THE AMOUNT OF ML CIN IN PLACE. WE MAY HAVE TO
WAIT FOR THE NEXT SHORT WAVE TO PROCEED THROUGH WHICH IS CURRENTLY
DEVELOPING CONVECTION IN WESTERN SD AND NEB. THEREFORE OVERNIGHT
AND LATE NIGHT...HAD A TENDENCY TO PLACE THE HIGHER POPS IN OUR
NORTHERN ZONES. FURTHERMORE ONCE THE WESTERN PLAINS CONVECTION
HITS THE HIGH LOW LEVEL MOISTURE IN OUR NECK OF THE WOODS WITH
PWATS AROUND 1.70 INCHES...IT COULD COALESCE INTO A MULTICELLULAR
MESS OF STORMS EVENTUALLY. THEREFORE ISSUED A FLASH FLOOD WATCH
FOR MANY OF OUR NORTHERN ZONES...ARCHING IT SOUTHWARD TO ALONG
PARTS OF THE I 90 CORRIDOR AND EXTREME NORTHWEST IA WHICH MAY OR
MAY NOT PAN OUT. AGAIN...CONCERNED ABOUT CAPPING...SO FAVOR THE
WATCH TO THE NORTHERN PART OF IT. WE WILL MONITOR THIS OF COURSE.
CERTAINLY CANNOT RULE OUT THUNDERSTORMS ALMOST ANYWHERE IN OUR
FORECAST AREA DUE TO THE AMOUNT OF EXTREME INSTABILITY...THEREFORE
WANT TO KEEP POPS GOING EVEN IN OUR SOUTHERN ZONES TONIGHT...BUT
NOTE THAT POPS MAY BE TOO HIGH IN THE MID AND LATE EVENING HOURS
FOR MANY AREAS...IN BETWEEN WAVES.
SATURDAY WILL BE A VERY WARM AND STEAMY DAY. FEEL THE BEST CHANCE
FOR CONVECTIVE FIRING WILL BE LATE IN THE AFTERNOON IN ADVANCE OF
A SHORT WAVE...AND OVERALL STALLED SURFACE BOUNDARY EXTENDING FROM
NORTHEAST SD TO SOUTH CENTRAL SD. ANY DEVELOPMENT IN THE AFTERNOON
COULD BE SEVERE.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 404 PM CDT FRI JUN 21 2013
AS THE AFOREMENTIONED SHORT WAVE LIFTS NORTHEASTWARD SATURDAY
NIGHT...CURRENT THOUGHTS ARE THAT THE MAIN CONVECTION MCS WILL
ONCE AGAIN PICK ON OUR NORTHERN ZONES PRIMARILY NORTH OF I 90.
ALTHOUGH 700MB TEMPERATURES ARE COOLER SATURDAY NIGHT THEN THEY
ARE TONIGHT AND SATURDAY...DYNAMICS FAVOR OUR NORTHERN ZONES AND
AND ML CINS OFF OF THE NAM STILL ARE QUITE HIGH SOUTH OF I 90. SO
THAT TELLS THE STORY. FOR POPS BOTH SATURDAY AND SATURDAY NIGHT...
BLENDED THE GEM REGIONAL AND HIRES ARW EAST...WITH SOME GFS AND
ECMWF ALSO INCLUDED TO AVERAGE OUT THE BOUNDARY EDGES. THE NAM
LOOKED NOISY AND NOT EASILY FOLLOWED.
THE WEAK BOUNDARY MOVES A BIT EASTWARD ON SUNDAY GIVING THE BEST
CHANCE OF CONVECTION FOR OUR EASTERN ZONES EAST OF I 29. THE ECMWF
AND GFS ARE ACTUALLY IN GOOD AGREEMENT WITH THIS AND FOLLOWED THE
TWO PRETTY CLOSELY FOR SUNDAYS FORECAST. SUNDAY SHOULD BE MODESTLY
COOLER THEN SATURDAY BUT WITH THE LIGHT WINDS IN MANY AREAS...IT
COULD FEEL QUITE MUGGY.
AS THE UPCOMING WEEK PROGRESSES...LARGE UPPER RIDGE WILL BUILD
OVER THE WESTERN UNITED STATES. THIS WILL EVENTUALLY QUIET OUR
WEATHER DOWN IN OUR AFTER ANOTHER WAVE PASSAGE MONDAY NIGHT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 651 PM CDT FRI JUN 21 2013
CONVECTIVE SYSTEM WHICH PRODUCED DAMAGING WINDS NORTH OF INTERSTATE
90...MAINLY THROUGH THE HIGHWAY 14 CORRIDOR...FRIDAY AFTERNOON HAS
MOVED EAST OF THE AREA...LEAVING MORE STABLE AIRMASS WITH MODERATE
NORTH TO EAST WINDS OVER MUCH OF THE AREA. OUTFLOW BOUNDARY EXPECTED
TO WEAKEN SOME AS IT CONTINUES TO PUSH INTO NORTHWEST IOWA...SO KSUX
MAY NOT SEE MUCH OF AN EFFECT...BUT DID ADD POTENTIAL FOR A COUPLE
OF HOURS OF NORTHERLY WINDS THERE THIS EVENING BEFORE BOUNDARY
STALLS/BEGINS TO LIFT BACK TO THE NORTH.
POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS OVERNIGHT...MORE LIKELY
IN 03Z-10Z WINDOW...BUT HAVE LOW CONFIDENCE IN DEVELOPMENT...TIMING
OR LOCATION AT THIS TIME DUE TO STABLE AIRMASS NOW IN PLACE...SO HAVE
NOT INCLUDED THUNDER IN ANY TAFS AT THIS TIME. AFTER A BREAK FRIDAY
MORNING/EARLY AFTERNOON...COULD SEE SCATTERED STORMS DEVELOP AGAIN
AFTER 19Z-21Z. BUT AGAIN CONFIDENCE LOW IN FAVORED TIMING/LOCATION
SO OPTED TO LEAVE TAFS DRY FOR NOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SDZ038>040-
053>056-059>062-066-067.
MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ071-072-080-
081-089-090-097-098.
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ001>003-
012>014.
NE...NONE.
&&
SHORT TERM...MJF
LONG TERM...MJF
AVIATION...JHHazardous weather outlook, Jun 21, 11:25 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1125 AM CDT FRI JUN 21 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1125 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS ARE EXPECTED TO MOVE EAST INTO SOUTHEAST SOUTH DAKOTA THIS AFTERNOON....AND POTENTIALLY MOVE EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING. WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF WALNUTS ARE THE MAIN THREATS WITH THIS STORM...HOWEVER...AN ISOLATED TORNADO THREAT IS POSSIBLE SOUTH OF INTERSTATE 90 WEST OF THE JAMES RIVER VALLEY. FLOODING... THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL HOVER NEAR BANK FULL FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA AGAIN LATE SATURDAY AND SATURDAY NIGHT. GOLF BALL HAIL AND 70 MPH WIND GUSTS WILL BE POSSIBLE. A THREAT OF SEVERE STORMS MAY BE PRESENT AGAIN SUNDAY EAST OF THE JAMES RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 IN SOUTHEASTERN SOUTH DAKOTA ...AND AFTER 4 PM IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 21, 5:52 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST CHAMBERLAIN 43.81N 99.32W
06/21/2013 M52.00 MPH BRULE SD ASOS
0217 PM TSTM WND GST 4 E WESSINGTON 44.45N 98.62W
06/21/2013 E65.00 MPH BEADLE SD TRAINED SPOTTER
0217 PM TSTM WND GST 8 W WESSINGTON SPRINGS 44.08N 98.73W
06/21/2013 M56.00 MPH JERAULD SD TRAINED SPOTTER
0219 PM HAIL WESSINGTON 44.45N 98.70W
06/21/2013 M1.00 INCH BEADLE SD EMERGENCY MNGR
0222 PM TSTM WND GST 8 W WESSINGTON SPRINGS 44.08N 98.73W
06/21/2013 M58.00 MPH JERAULD SD TRAINED SPOTTER
0228 PM HAIL 1 N WOLSEY 44.43N 98.47W
06/21/2013 E1.75 INCH BEADLE SD LAW ENFORCEMENT
0233 PM TSTM WND GST 4 SW HURON 44.33N 98.29W
06/21/2013 E50.00 MPH BEADLE SD TRAINED SPOTTER
0235 PM TSTM WND DMG 2 SW HURON 44.34N 98.25W
06/21/2013 BEADLE SD TRAINED SPOTTER
7 POWER POLES BLOWN DOWN ONTO WEST PARK ROAD.
0237 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M71.00 MPH BEADLE SD ASOS
0239 PM TSTM WND GST 3 E FORESTBURG 44.02N 98.05W
06/21/2013 M64.00 MPH SANBORN SD TRAINED SPOTTER
14 INCH DIAMETER TREE LIMB DOWN AT NEARBY FARM.
0240 PM TSTM WND GST 4 NW YALE 44.47N 98.05W
06/21/2013 E65.00 MPH BEADLE SD PUBLIC
0251 PM FUNNEL CLOUD 1 NE CAVOUR 44.38N 98.03W
06/21/2013 BEADLE SD FIRE DEPT/RESCUE
0251 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M87.00 MPH BEADLE SD ASOS
0303 PM TORNADO 6 N IROQUOIS 44.45N 97.85W
06/21/2013 KINGSBURY SD EMERGENCY MNGR
STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO.
0305 PM TSTM WND DMG IROQUOIS 44.37N 97.85W
06/21/2013 KINGSBURY SD EMERGENCY MNGR
NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN.
0312 PM TORNADO 5 W ERWIN 44.49N 97.54W
06/21/2013 KINGSBURY SD TRAINED SPOTTER
TORNADO BRIEFLY TOUCHED DOWN.
0312 PM TSTM WND GST 6 NNW HOWARD 44.09N 97.57W
06/21/2013 E60.00 MPH MINER SD PUBLIC
SOME PEA SIZED HAIL ALSO.
0402 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD PUBLIC
MATURE TREE WAS KNOCKED OVER.
0404 PM HAIL 4 E RAMONA 44.12N 97.13W
06/21/2013 E1.00 INCH LAKE SD TRAINED SPOTTER
ALSO 50 MPH WIND GUSTS.
0408 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD LAW ENFORCEMENT
SEVERAL POWER POLES REPORTEDLY DOWN AROUND TOWN.
0410 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD PUBLIC
STREET LIGHT/UTILITY POLE WAS KNOCKED OVER.
0412 PM TSTM WND GST MARSHALL 44.45N 95.79W
06/21/2013 M53.00 MPH LYON MN AWOS
0421 PM TSTM WND GST BROOKINGS 44.31N 96.79W
06/21/2013 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
0440 PM TSTM WND GST 1 N LAKE BENTON 44.28N 96.29W
06/21/2013 M67.00 MPH LINCOLN MN TRAINED SPOTTER
0445 PM TSTM WND GST TYLER 44.28N 96.14W
06/21/2013 M47.00 MPH LINCOLN MN MESONET
0510 PM TSTM WND DMG 2 N LYND 44.41N 95.90W
06/21/2013 LYON MN TRAINED SPOTTER
MATURE TREE UPROOTED.
0512 PM TSTM WND GST MARSHALL 44.45N 95.79W
06/21/2013 M53.00 MPH LYON MN AWOS
0515 PM HAIL MINNEOTA 44.56N 95.98W
06/21/2013 E1.75 INCH LYON MN TRAINED SPOTTER
0516 PM HAIL MARSHALL 44.45N 95.79W
06/21/2013 E1.75 INCH LYON MN TRAINED SPOTTER
0519 PM TORNADO 8 NW TRACY 44.32N 95.73W
06/21/2013 LYON MN TRAINED SPOTTER
RELAYED BY LAW ENFORCEMENT.
0525 PM TSTM WND GST 5 ENE MARSHALL 44.48N 95.70W
06/21/2013 E60.00 MPH LYON MN TRAINED SPOTTER
DIME SIZE HAIL ALSO.
&&
ADAMSLocal storm report, Jun 21, 6:11 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG HURON 44.36N 98.22W
06/21/2013 BEADLE SD TRAINED SPOTTER
LARGE TREE LIMBS DOWN, PHONE POLES DOWN, ROOF DAMAGE,
SIGNS BLOWN OVER, TRACTOR TRAILER TIPPED OVER.
&&
MFUHSLocal storm report, Jun 21, 6:12 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
612 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST CHAMBERLAIN 43.81N 99.32W
06/21/2013 M52.00 MPH BRULE SD ASOS
0217 PM TSTM WND GST 4 E WESSINGTON 44.45N 98.62W
06/21/2013 E65.00 MPH BEADLE SD TRAINED SPOTTER
0217 PM TSTM WND GST 8 W WESSINGTON SPRINGS 44.08N 98.73W
06/21/2013 M56.00 MPH JERAULD SD TRAINED SPOTTER
0219 PM HAIL WESSINGTON 44.45N 98.70W
06/21/2013 M1.00 INCH BEADLE SD EMERGENCY MNGR
0222 PM TSTM WND GST 8 W WESSINGTON SPRINGS 44.08N 98.73W
06/21/2013 M58.00 MPH JERAULD SD TRAINED SPOTTER
0228 PM HAIL 1 N WOLSEY 44.43N 98.47W
06/21/2013 E1.75 INCH BEADLE SD LAW ENFORCEMENT
0233 PM TSTM WND GST 4 SW HURON 44.33N 98.29W
06/21/2013 E50.00 MPH BEADLE SD TRAINED SPOTTER
0235 PM TSTM WND DMG 2 SW HURON 44.34N 98.25W
06/21/2013 BEADLE SD TRAINED SPOTTER
7 POWER POLES BLOWN DOWN ONTO WEST PARK ROAD.
0237 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M71.00 MPH BEADLE SD ASOS
0239 PM TSTM WND GST 3 E FORESTBURG 44.02N 98.05W
06/21/2013 M64.00 MPH SANBORN SD TRAINED SPOTTER
14 INCH DIAMETER TREE LIMB DOWN AT NEARBY FARM.
0240 PM TSTM WND GST 4 NW YALE 44.47N 98.05W
06/21/2013 E65.00 MPH BEADLE SD PUBLIC
0251 PM TSTM WND GST HURON 44.36N 98.22W
06/21/2013 M87.00 MPH BEADLE SD ASOS
0251 PM FUNNEL CLOUD 1 NE CAVOUR 44.38N 98.03W
06/21/2013 BEADLE SD FIRE DEPT/RESCUE
0255 PM TSTM WND DMG HURON 44.36N 98.22W
06/21/2013 BEADLE SD TRAINED SPOTTER
LARGE TREE LIMBS DOWN, PHONE POLES DOWN, ROOF DAMAGE,
SIGNS BLOWN OVER, TRACTOR TRAILER TIPPED OVER.
0303 PM TORNADO 6 N IROQUOIS 44.45N 97.85W
06/21/2013 KINGSBURY SD EMERGENCY MNGR
STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO.
0305 PM TSTM WND DMG IROQUOIS 44.37N 97.85W
06/21/2013 KINGSBURY SD EMERGENCY MNGR
NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN.
0312 PM TSTM WND GST 6 NNW HOWARD 44.09N 97.57W
06/21/2013 E60.00 MPH MINER SD PUBLIC
SOME PEA SIZED HAIL ALSO.
0312 PM TORNADO 5 W ERWIN 44.49N 97.54W
06/21/2013 KINGSBURY SD TRAINED SPOTTER
TORNADO BRIEFLY TOUCHED DOWN.
0402 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD PUBLIC
MATURE TREE WAS KNOCKED OVER.
0404 PM HAIL 4 E RAMONA 44.12N 97.13W
06/21/2013 E1.00 INCH LAKE SD TRAINED SPOTTER
ALSO 50 MPH WIND GUSTS.
0408 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD LAW ENFORCEMENT
SEVERAL POWER POLES REPORTEDLY DOWN AROUND TOWN.
0410 PM TSTM WND DMG BROOKINGS 44.31N 96.79W
06/21/2013 BROOKINGS SD PUBLIC
STREET LIGHT/UTILITY POLE WAS KNOCKED OVER.
0412 PM TSTM WND GST MARSHALL 44.45N 95.79W
06/21/2013 M53.00 MPH LYON MN AWOS
0421 PM TSTM WND GST BROOKINGS 44.31N 96.79W
06/21/2013 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
0440 PM TSTM WND GST 1 N LAKE BENTON 44.28N 96.29W
06/21/2013 M67.00 MPH LINCOLN MN TRAINED SPOTTER
0445 PM TSTM WND GST TYLER 44.28N 96.14W
06/21/2013 M47.00 MPH LINCOLN MN MESONET
0510 PM TSTM WND DMG 2 N LYND 44.41N 95.90W
06/21/2013 LYON MN TRAINED SPOTTER
MATURE TREE UPROOTED.
0512 PM TSTM WND GST MARSHALL 44.45N 95.79W
06/21/2013 M53.00 MPH LYON MN AWOS
0515 PM HAIL MINNEOTA 44.56N 95.98W
06/21/2013 E1.75 INCH LYON MN TRAINED SPOTTER
0516 PM HAIL MARSHALL 44.45N 95.79W
06/21/2013 E1.75 INCH LYON MN TRAINED SPOTTER
0519 PM TORNADO 8 NW TRACY 44.32N 95.73W
06/21/2013 LYON MN TRAINED SPOTTER
RELAYED BY LAW ENFORCEMENT.
0525 PM TSTM WND GST 5 ENE MARSHALL 44.48N 95.70W
06/21/2013 E60.00 MPH LYON MN TRAINED SPOTTER
DIME SIZE HAIL ALSO.
&&
MFUHSLocal storm report, Jun 21, 7:00 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG IROQUOIS 44.37N 97.85W
06/21/2013 KINGSBURY SD TRAINED SPOTTER
POWER POLES DOWN AND A COUPLE METAL SHEDS DESTROYED.
NUMEROUS LARGE TREE BRANCHES DOWN.
&&
CHENARDLocal storm report, Jun 21, 9:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 4 S BROOKINGS 44.25N 96.80W
06/21/2013 E0.88 INCH BROOKINGS SD TRAINED SPOTTER
0840 PM HAIL 7 S BROOKINGS 44.21N 96.78W
06/21/2013 E1.00 INCH BROOKINGS SD PUBLIC
&&
TRMLocal storm report, Jun 21, 9:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 W ELKTON 44.22N 96.56W
06/21/2013 E1.25 INCH BROOKINGS SD TRAINED SPOTTER
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 39 min |
| Jun 21, 9:26 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 49 min |
| Jun 21, 10:10 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray | 50 min |
| Jun 21, 10:38 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 37 min |
| Jun 21, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 37 min |
| Jun 21, 11:59 PM CDT | Flash Flood Warning | FSD | Jackson | 6 hr |
| Jun 22, 12:03 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 42 min |
| Jun 22, 12:40 AM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 65 min |
| Jun 22, 12:52 AM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 5 hr |
| Jun 22, 4:18 AM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 27 hr |
| Jun 22, 1:51 PM CDT | River Flood Warning | FSD | Jackson | 6 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.